MAUDE Adverse Event Report: ZIMMER SURGICAL, INC. HANDPIECE, ELECTRIC DERMATOME

ZIMMER SURGICAL, INC. HANDPIECE, ELECTRIC DERMATOME
Catalog Number 00882100100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation into the reported event has been initiated under (b)(4).Once the investigation has been completed, a follow up report will be submitted with the investigation results and any actions taken by the manufacturer.Review of the most recent repair record determined the unit was found to have a worn plunger, the reciprocating arm, eccentric shaft, spring seal, and needle bearing corroded, the rpms were not in specification, and the control bar was loose.The motor, plug harness assembly, switch assembly, spring seal, eccentric shaft, lever, needle bearings, and reciprocating arm were replaced and the control bar was adjusted and resolved the reported issue.The device history record was not reviewed.Root cause has been identified as component failure as the device exhibits wear and tear from repeated use.The reported event was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during an unknown time, the unit was sent to preventive maintenance, and was also informed that it was broken.There was no patient harm/injury or surgical delay reported.During the investigation, inconsistent speed was found on the device.Due diligence is complete; no further information is available.

Brand Name
HANDPIECE, ELECTRIC DERMATOME
Common Device Name
DERMATOME
Manufacturer (Section D)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer (Section G)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer Contact
jennifer rapsavage
56 e. bell drive
warsaw, IN 46582
5745260384
MDR Report Key24179348
Report Number0001526350-2026-00077
Device Sequence Number9979866
Product Code GFD
UDI-Device Identifier00889024375994
UDI-Public(01)00889024375994(11)180220(10)63924270
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00882100100
Device Lot Number63924270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown